# SDR CA091027008

- Difficulty date: October 27, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Beech 200BEECH
- Aircraft time: 19,079 hours
- Engine: Pwa PT6A41
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Misinstalled
- Location: Reading Light
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT RETURNED 15 MINUTES AFTER DEPARTURE DUE TO CABIN SMOKE. LANDED WITHOUT INCIDENT.  AIRCRAFT SIDEWALLS AND CEILING COVERING WERE REDONE 8 DAYS PRIOR TO THE INCIDENT. THE PASSENGER READING LIGHT AND SWITCH WERE REMOVED FROM THE SIDEWALL/WINDOW PANEL (P/N 101-530058-63) TO PERMIT INSTALLATION OF NEW LEATHER COVERING OVER THE PANEL ASSY. UPON RE INSTALLATION OF THE READING LIGHT, POSITIVE AND GROUND WIRES TO THE READING LIGHT WERE FOUND INVERTED. THIS PERMITTED THE +28 VDC TO BE CONNECTED TO THE READING LIGHT SOCKET BODY (GROUND) WHICH IS MOUNTED THROUGH THE PANEL ASSY AND TOUCHING THE METAL HONEYCOMB CORE OF THE PANEL ASSY, WHICH IS ITSELF SECURED TO THE FUSELAGE BY 2 RETAINING SCREWS COMPLETING THE GROUND CIRCUIT.  THE PASSENGER AT THIS LOCATION ATTEMPTED TO TURN ON HIS READING LIGHT WHICH STARTED THE PANEL SLOW BURNING AND SMOKE EVENT.  ALL OF THE PANEL ASSY WIRING WERE CHECKED TO CONFIRM CORRECT WIRING CONNECTION TO THE READING LIGHTS. (TC 20091027008)
